Pets.ca - Pet forum for dogs cats and humans 

-->

Dog Vomiting, Shaking, and not energetic

egagdesigns
May 22nd, 2009, 06:53 PM
I have a 19 month old welsh terrier and just a few days ago she started acting very strange. First it started with vomiting twice about four days ago. The next day she vomited again and we took her to the vet. The vet said it was a stomach ache and gave her a shot of steroids to help settle it down. Well the day after the vet she started shaking a lot and she will not eat much now along with not being as energetic as usual. In addition to that she seems to not be able to hold her urine very long and she is peeing wherever she is.

I'm just worried because it no longer seems like a stomach ache anymore.

Thanks for your help.

Longblades
May 22nd, 2009, 07:00 PM
You need to tell your Vet about the changes as soon as possible.

egagdesigns
May 22nd, 2009, 07:12 PM
I tried to but they are closed until Tuesday so I want to make sure this isn't anything serious and can wait until Tuesday.

sugarcatmom
May 22nd, 2009, 07:18 PM
In addition to that she seems to not be able to hold her urine very long and she is peeing wherever she is.


Not sure about everything else that's going on, but excessive urination is likely due to the steroids. I agree that another vet appointment might be necessary, but if it were me, I'd be taking my pup to a different one. Automatically giving steroid shots like that without investigating the situation further is a red flag for me. Steroids are not a benign substance, they have some serious potential side effects and should only be used when necessary, not as a lazy vet's easy way out.

SnowDancer
May 23rd, 2009, 09:58 AM
I would get a second opinion. In December 2005 my dog presented with exact symptoms and we went to vet fast - turned out there was a virus going around Toronto and my guy had caught it. If you got your dog in fast, treatment was easy - some pills - not steroids - although he did have to stay for 3 days due to the throwing up part - if you waited 4 days or so then treatment took longer and if you waited a week, then it was much worse. But steroids were not the answer - I am all too aware of steroids due to my former Dachshunds.

rainbow
May 23rd, 2009, 02:07 PM
I agree and would take your dog to a different vet asap.

Is it possible that she got into something toxic?